Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 14, NWS Quad Cities, IA

April 14, 201210 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 14, 2012, 9:38 PM CDT for 10 counties in Iowa. It was in force for 55 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2012, 9:38 PM CDT (02:38 UTC)
Expired
Apr 14, 2012, 10:33 PM CDT
In force
55 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Benton County, IA, Cedar County, IA, Iowa County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 9:45 PM CDTHAIL 0.25Wnw Parnell, IAPEA SIZED HAIL AND HEAVY RAIN. RAINFALL TOTAL 1.60 INCHES.
Apr 14, 10:04 PM CDTTSTM WND DMGEly, IADAMAGE TO CAR WASH WALL.
Apr 14, 10:04 PM CDTNON-TSTM WND DMGEly, IATREES DOWN.
Apr 14, 10:05 PM CDTHAIL 0.25Se North Liberty, IA
Apr 14, 10:10 PM CDTTSTM WND GST 501 Ese Iowa City, IAJH185
Apr 14, 10:11 PM CDTHAIL 0.256 Wsw Washington, IAWA56

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 8:41 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WUUS53 KDVN 150238
SVRDVN
IAC011-031-095-103-105-107-113-115-139-183-150345-
/O.NEW.KDVN.SV.W.0014.120415T0238Z-120415T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BENTON COUNTY IN EAST CENTRAL IOWA...
  WESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  EASTERN IOWA COUNTY IN EAST CENTRAL IOWA...
  JOHNSON COUNTY IN EAST CENTRAL IOWA...
  WESTERN JONES COUNTY IN EAST CENTRAL IOWA...
  LINN COUNTY IN EAST CENTRAL IOWA...
  WESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  EASTERN KEOKUK COUNTY IN SOUTHEAST IOWA...
  NORTHWESTERN LOUISA COUNTY IN SOUTHEAST IOWA...
  WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 1045 PM CDT.

* AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE
  LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM URBANA TO
  SIGOURNEY...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
  VINTON TO SIGOURNEY...AND MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KINROSS...CENTER POINT...AMANA...PALO...WALFORD...FAIRFAX...
  TODDVILLE...OXFORD...HIAWATHA...WELLMAN...ROBINS...CEDAR RAPIDS...
  ALBURNETT...SWISHER...PARIS...SHUEYVILLE...MARION...TIFFIN...
  CENTRAL CITY...COGGON...KALONA...ELY...RICHMOND...NORTH LIBERTY...
  BERTRAM...WASHINGTON...OAKDALE...CORALVILLE...WAUBEEK...LAKE
  MACBRIDE STATE PARK...WHITTIER...PRAIRIEBURG...UNIVERSITY
  HEIGHTS...VIOLA...SPRINGVILLE...SOLON...IOWA CITY...RIVERSIDE...
  HILLS...MOUNT VERNON...STONE CITY...AINSWORTH...LISBON...
  MARTELLE...ANAMOSA...COTTER...LONE TREE...LANGWORTHY...WEST
  BRANCH...MORLEY...MONTICELLO...MECHANICSVILLE...AMBER...COLUMBUS
  JUNCTION...CONESVILLE...NICHOLS...WEST LIBERTY...OLIN...STANWOOD...
  ROCHESTER...TIPTON...LETTS AND ATALISSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A 
THREAT.

&&

LAT...LON 4228 9196 4229 9114 4205 9112 4174 9107
      4127 9123 4121 9229
TIME...MOT...LOC 0238Z 269DEG 48KT 4222 9182 4130 9207
WIND...HAIL 70MPH 1.00IN

$$

ERVIN
2 follow-up statements
085 
WWUS53 KDVN 150314
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 PM CDT SAT APR 14 2012

IAC011-095-107-150323-
/O.CAN.KDVN.SV.W.0014.000000T0000Z-120415T0345Z/
KEOKUK IA-IOWA IA-BENTON IA-
1014 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BENTON...IOWA AND
EASTERN KEOKUK COUNTIES IS CANCELLED...

THE LING OF THUNDERSTORMS THAT WAS CAPABLE OF PRODUCING SEVERE 
WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING VERY HEAVY RAIN 
RATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4129 9192 4187 9160 4227 9153 4229 9114
      4205 9112 4174 9107 4127 9123
TIME...MOT...LOC 0313Z 269DEG 48KT 4208 9126 4130 9166

$$

IAC031-103-105-113-115-139-183-150345-
/O.CON.KDVN.SV.W.0014.000000T0000Z-120415T0345Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-LINN IA-JOHNSON IA-CEDAR IA-
JONES IA-
1014 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WESTERN JONES...WESTERN CEDAR...JOHNSON...EASTERN LINN...
NORTHWESTERN LOUISA...WESTERN MUSCATINE AND NORTHERN WASHINGTON
COUNTIES...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM WAPSIPINICON STATE PARK TO WASHINGTON...OR ALONG
A LINE EXTENDING FROM ANAMOSA TO WASHINGTON...MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LANGWORTHY...ELMIRA...MORLEY...MONTICELLO...AMBER...RIVER JUNCTION...
OASIS...MONTICELLO MUNICIPAL AIRPORT...MECHANICSVILLE...CENTRAL
PARK...CEDAR BLUFF...HASKINS...WEST BRANCH...AINSWORTH...LONE TREE...
OLIN...BUCHANAN...GLADWIN...CEDAR VALLEY...STANWOOD...SPRINGDALE...
COTTER...WEST LIBERTY...NICHOLS...TIPTON MATTHEWS AIRPORT...
CONESVILLE...TIPTON...ROCHESTER...COLUMBUS JUNCTION...FREDONIA...
ATALISSA...CRANSTON AND LETTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4129 9192 4187 9160 4227 9153 4229 9114
      4205 9112 4174 9107 4127 9123
TIME...MOT...LOC 0313Z 269DEG 48KT 4208 9126 4130 9166
WIND...HAIL 60MPH <1.00IN

$$

ERVIN
108 
WWUS53 KDVN 150333
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1033 PM CDT SAT APR 14 2012

IAC031-103-105-113-115-139-183-150341-
/O.CAN.KDVN.SV.W.0014.000000T0000Z-120415T0345Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-LINN IA-JOHNSON IA-CEDAR IA-
JONES IA-
1033 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JONES...WESTERN
CEDAR...JOHNSON...EASTERN LINN...NORTHWESTERN LOUISA...WESTERN
MUSCATINE AND NORTHERN WASHINGTON COUNTIES IS CANCELLED...

THE LINE OF THUNDERSTORMS THAT WAS CAPABLE OF PRODUCING WIND DAMAGE 
HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN RATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4129 9192 4187 9160 4227 9153 4229 9114
      4205 9112 4174 9107 4127 9123
TIME...MOT...LOC 0331Z 269DEG 48KT 4207 9093 4129 9135

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:28 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Apr 14, 6:28 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
628 PM CDT SAT APR 14 2012

.AVIATION...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
TERMINALS THIS EVENING AS A WARM FRONT MOVES NORTH INTO MINNESOTA.
CURRENT VFR TO PERIODS OF MVFR CLOUDS CAN BE EXPECTED THROUGH
MIDNIGHT. THE STRONGEST STORMS WILL PRODUCE BRIEF INTERVALS OF IFR
CONDITIONS DUE TO HEAVY RAIN AND LOW CLOUD BASES. CONDITIONS WILL
BECOME PARTLY CLOUDY AFTER 06Z WITH VFR AND HIGHER END MVFR
CONDITIONS INTO THE MID MORNING HOURS WITH POSSIBLE LOW LEVEL WIND
SHEAR TOWARD DAYBREAK. SUNDAY...SKIES WILL BECOME PARTLY CLOUDY
AND WINDY WITH VFR CONDITIONS BY 16Z. SOUTH WINDS WILL INCREASE TO
20 TO 30+ KTS WITH POSSIBLE HIGHER GUSTS TO NEAR 40 KTS AT TIMES.
AFTER 20Z...A FEW ISOLATED,..FAST MOVING THUNDERSTORMS MAY DEVELOP
THAT COULD BE SEVERE THROUGH 16/03Z.        NICHOLS

&&

.PREV DISCUSSION... /ISSUED 309 PM CDT SAT APR 14 2012/

SYNOPSIS...
A WARM FRONT DRAPED FROM NEAR ST. LOUIS EXTENDS WEST ACROSS NORTHERN
MISSOURI...AND SOUTHERN NEBRASKA BACK TO A SURFACE LOW SOUTHWEST OF
GOODLAND KANSAS ALONG KS/CO BORDER. A LARGE AREA OF CONVECTION HAS
FORMED OVER EASTERN NEBRASKA AND WESTERN IOWA...SOUTH ACROSS KANSAS
TO EVEN NORTHWEST OKLAHOMA.  THIS CONVECTION IS ROOTED IN THE DEEP
WARM MOIST CONVEYOR BELT AHEAD OF THE SURFACE LOW...WITH SOME DECENT
CAPE AND FAIRLY SIGNIFICANT SHEAR.  THIS AREA OF CONVECTION IS
IMPORTANT TO WATCH AS IT SHOULD SLOWLY OOZE OUR DIRECTION THIS
EVENING.           LE

SHORT TERM...TONIGHT AND SUNDAY...
THIS WILL BE A VERY ACTIVE PERIOD WITH TWO MAIN ROUND OF SHOWERS AND
THUNDERSTORMS EXPECTED TO MOVE THROUGH THE AREA IN THE NEXT 24
HOURS.  MODELS ARE DOING HALFWAY DECENTLY AT THIS TIME...BUT THIS IS
CONVECTION AND EXPECT SOME DEVIATIONS FROM THE MODELS OVERNIGHT.
THE CONVECTION OUT WEST SHOULD CONTINUE TO MOVE DOWNSTREAM EAST WITH
THE MID LEVEL WINDS...BUT WILL BE AIDED BY THE INCREASING
CONVERGENCE AND MOISTURE TRANSPORT ALONG THE 850MB FRONT AS THE
ENTIRE SYSTEM SLOWLY MOVES OUR DIRECTION.  ALSO...SURFACE
DESTABILIZATION IS HAPPENING ACROSS OUR SOUTH AS THE LOW STRATUS IS
CLEARING OUT AND SUNSHINE IS MAKING IT TO THE SURFACE.  TEMPERATURES
ACROSS THE SOUTH HAVE NOW RISEN INTO THE MID TO UPPER 60S...WITH LOW
60S DEWPOINTS.  NOT MUCH INSTABILITY YET...BUT IT WILL CONTINUE TO
INCREASE...AND THERE IS ALSO A FAIR AMOUNT OF INSTABILITY SOUTH OF
THE WARM FRONT WHERE IT CROSSES NORTHEAST MISSOURI.  SURFACE
PRESSURE FALLS ARE STILL FOCUSED OUT WITH THE WESTERN CONVECTION...
BUT WE DO HAVE SOME PRESSURE FALLS ACROSS THE ENTIRE CWA.
THUS...HAVE GONE WITH SOME FAIRLY HIGH POPS FOR THIS EVENING AS THE
CONVECTION ROLLS ACROSS THE CWA...BUT THEN DECREASING AGAIN AFTER
MIDNIGHT AS IT FOLLOWS THE WARM FRONT AND SHIFTS MORE NORTHEAST.
MIN TEMPS TONIGHT TO REMAIN MILD...ONLY DROPPING TO AROUND 60.
WINDS OVERNIGHT TO RANGE IN THE 8 TO 15 MPH RANGE AWAY FROM
THUNDERSTORMS.  MAIN THREAT FROM THE THUNDERSTORMS TONIGHT IS FOR
LARGE HAIL...AND THAT MAINLY WITH THE FIRST SEVERAL STORMS TO MOVE
IN.  AFTER THAT...SOUNDINGS TO GET TOO SATURATED FOR GOOD HAIL
PRODUCTION.  BETTER DYNAMICS SHOULD KEEP THE WIND THREAT WELL WEST.

SUNDAY THE ATTENTION SHIFTS TO THE WARM...SOMEWHAT UNSTABLE AIRMASS
WE WILL HAVE OVER THE AREA.  WARM FRONT WILL HAVE SHIFTED WELL NORTH
OF THE FORECAST AREA AND EXPECT A FAIRLY SIGNIFICANT SEVERE
THUNDERSTORM RISK ALONG IT TOMORROW.  HOWEVER...WE WILL BE LEFT WITH
A FAIR AMOUNT OF DEBRIS CLOUDS IN THE WAKE OF THE OVERNIGHT
CONVECTION AGAIN...AND WHILE WE ARE GOING TO GET A FAIRLY NICE
DRYLINE IN HERE SUNDAY AFTERNOON...THE CLOUDS WILL LIMIT OUR HEATING
AND INSTABILITY AND THE LIKELIHOOD OF GETTING SEVERE WEATHER AHEAD
OF IT LOOKS LESS.  THUS...THE SLIGHT RISK THAT HAS BEEN SENT OUT BY
SPC FOR SUNDAY.  MUCH IS GOING TO DEPEND UPON WHAT HAPPENS THE REST
OF TODAY AND TONIGHT...AND WILL HAVE TO MONITOR THIS IN THE NEXT
SEVERAL HOURS.  HIGH TEMPS WILL ALSO DEPEND ON CLOUDS...SO THERE IS
A FAIRLY LARGE BUST POTENTIAL FOR SUNDAY ALL AROUND.  ..LE..

LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY
CONVECTION IN SOME FORM OF A LINEAR MCS...POSSIBLY SEVERE...SHOULD
BE OVER THE EASTERN HALF OF THE CWFA AT SUNSET. SAID MCS WILL EXIT
THE CWFA BY MIDNIGHT. LINGERING CONVECTION BEHIND THIS MCS WILL
DISSIPATE A FEW HOURS AFTER SUNSET. AFTER MIDNIGHT QUIET CONDITIONS
ARE EXPECTED AS THE DRY SLOT MOVES THROUGH THE AREA.

WRAP AROUND CLOUDS ON MONDAY COMBINED WITH A WEAK IMPULSE ALOFT MAY
BE ENOUGH TO GET SOME SHOWERS GOING. LAPSE RATES WILL BE THE
STEEPEST FROM MID DAY ON BUT THE WEAK IMPULSE WILL BE EAST OF THE
CWFA. CLOUD COVER WILL SUPPRESS TEMPERATURES TO BELOW NORMAL IN THE
NORTH TO AROUND NORMAL OVER THE REMAINDER OF THE AREA.

HIGH PRESSURE BUILDS INTO THE AREA MONDAY NIGHT/TUESDAY PROVIDING
QUIET AND DRY CONDITIONS. CLOUD COVER AND WIND WILL BE THE KEY BUT
THERE APPEARS TO BE A POTENTIAL FOR AT LEAST FROST NORTH OF HWY 30.
IF SKIES CLEAR AND WINDS BECOME LIGHT THEN THE POTENTIAL EXISTS FOR
A FREEZE OVER THE NORTHERN QUARTER TO THIRD OF THE CWFA.

TUESDAY NIGHT ON...
MODEL CONSENSUS DEVELOPS RETURN FLOW TUES NIGHT WITH A STORM SYSTEM
PASSING GENERALLY NORTH OF THE AREA. THERE ARE QUESTIONS ON WHETHER
OR NOT SUFFICIENT MOISTURE WILL BE AVAILABLE TO GENERATE PRECIP WITH
THE SHORTWAVE PASSING THROUGH THE AREA. SO...THE SCHC POPS GENERATED
BY THE CONSENSUS LOOKS REASONABLE FOR NOW. COLD FRONT FROM SAID
SYSTEM WILL MOVE THROUGH THE AREA ON WEDNESDAY/WED EVENING. THE
CONSENSUS SCHC/CHC POPS LOOKS REASONABLE.

MODELS START DIVERGING BEGINNING THURSDAY. CONSENSUS GIVES SCHC/CHC
POPS WHICH APPEARS TO BE TIED TO THE ONLY DGEX RUN. THE MODELS
GENERALLY AGREE THAT ANOTHER STORM SYSTEM WILL MOVE THROUGH THE
MIDWEST THURS NIGHT/FRI WITH CONSENSUS PUTTING THE HIGHER
POPS...LIKELY...THURS NIGHT WITH CHC POPS FRIDAY. THE MODELS
GENERALLY HAVE HIGH PRESSURE BUILDING IN FOR FRIDAY NIGHT THROUGH
SATURDAY WITH MAINLY DRY CONDITIONS.           08

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

NICHOLS
Hazardous weather outlook, Apr 14, 5:01 AM CDT, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 AM CDT SAT APR 14 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-151015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
501 AM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT AREAS
GENERALLY SOUTH OF INTERSTATE 80 DURING THE MORNING...HOWEVER
SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING AS A WARM FRONT LIFTS NORTH ACROSS THE AREA. THERE IS
THE POTENTIAL THAT SOME OF THE STORMS MAY BE STRONG TO
SEVERE...WITH LARGE HAIL THE MAIN THREAT. THE SHOWER AND
THUNDERSTORM ACTIVITY IS FORECAST TO CONTINUE INTO THE OVERNIGHT
HOURS...HOWEVER THE THREAT FOR SEVERE STORMS IS EXPECTED TO
DIMINISH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LARGE STORM SYSTEM WILL MOVE PAST THE AREA SUNDAY...WITH ONE
FINAL ROUND OF THUNDERSTORMS POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE STORMS SUNDAY...OVER MUCH OF THE OUTLOOK AREA. THE MAIN
THREAT WILL BE DAMAGING WINDS...WITH LARGE HAIL AND A LOW
POSSIBILITY OF A TORNADO ALSO POSSIBLE IN THE STRONGEST STORMS.

IN ADDITION TO THUNDERSTORMS SUNDAY...STRONG SOUTH WINDS WILL BE
SUSTAINED AT 20 TO 30 MPH...WITH GUSTS TO 45 MPH POSSIBLE.

THE NEXT THREAT FOR THUNDERSTORMS IS BY THURSDAY...HOWEVER IT IS
TOO EARLY TO DETERMINE ANY SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE SATURDAY AFTERNOON AND EVENING.

STOFLET/ERVIN

In the hours before

Special weather statement, Apr 14, 6:40 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT SAT APR 14 2012

IAZ040>042-051>054-063>068-076>078-087-088-098-ILZ001-002-007-009-
015-016-024-150500-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...KEOSAUQUA....GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...ALEDO
640 PM CDT SAT APR 14 2012

...LARGE AREA OF THUNDERSTORMS AND SHOWERS TO OVERSPREAD THE
REGION BETWEEN 7 AND 10 PM...

A DEVELOPING AREA OF THUNDERSTORMS AND SHOWERS IN SOUTHWESTERN AND
SOUTH CENTRAL IOWA WILL MOVE NORTHEAST ACROSS THE AREA BETWEEN 7
AND 10 PM. WIDESPREAD MODERATE TO HEAVY RAINFALL CAN BE EXPECTED
WITH MOST LOCATIONS RECEIVING A HALF TO OVER 1.5 INCHES BY
MIDNIGHT. ISOLATED AMOUNTS OVER 2 INCHES ARE POSSIBLE. RAINFALL
RATES TO OVER AN INCH AN HOUR CAN BE EXPECTED WITH SOME PONDING OF
WATER IN LOW LYING LOCATIONS IN LOCATIONS THAT RECEIVE OVER AN
INCH OF RAIN.

THE STRONGEST STORMS...MAINLY SOUTH OF I-80...MAY PRODUCE PEA TO PENNY
SIZED HAIL AND GUSTY WINDS TO OVER 40 MPH ALONG WITH THE HEAVY RAIN.

NICHOLS
Special weather statement, Apr 14, 8:45 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CDT SAT APR 14 2012

IAZ051-052-063-064-076-077-087-150345-
BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-JEFFERSON-
INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...MARENGO...
IOWA CITY...SIGOURNEY...WASHINGTON...FAIRFIELD
845 PM CDT SAT APR 14 2012

...STRONG THUNDERSTORMS POSSIBLE THROUGH 1030 PM...

AT 840 PM CDT...DOPPLER RADAR INDICATED AN AREA OF STRONG
THUNDERSTORMS FROM MARSHALLTOWN TO KNOXVILLE MOVING NORTHEAST AT
35 MPH. THESE STORM WILL PRODUCE STRONG WINDS OF 35 TO 45 MPH OR
HIGHER AND POSSIBLY HAIL UP TO THE SIZE OF NICKELS ALONG WITH VERY
HEAVY RAIN. THESE STORMS WILL REACH THE GREATER I-380 CORRIDOR
BETWEEN 945 AND 1015 PM.

NICHOLS
Local storm report, Apr 14, 9:07 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
907 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     LIGHTNING        STANWOOD                41.89N 91.15W
04/14/2012                   CEDAR              IA   TRAINED SPOTTER

            LIGHTNING CAUSED A HOUSE FIRE IN STANWOOD IA AT 669 STATE
            HWY 38. REPORTED BY CE61.

&&

SCHULTZ
Local storm report, Apr 14, 9:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             S VICTOR                41.73N 92.29W
04/14/2012  E0.25 INCH       IOWA               IA   LAW ENFORCEMENT

            PEA SIZED HAIL AND HEAVY RAIN LOCATED ON I80 AT EXIT 205
            JUST SOUTH OF VICTOR IA.

0914 PM     TSTM WND GST     S VICTOR                41.73N 92.29W
04/14/2012  E50.00 MPH       IOWA               IA   LAW ENFORCEMENT

            LOCATED ON I80 AT EXIT 205 JUST SOUTH OF VICTOR.

&&

SCHULTZ
Local storm report, Apr 14, 9:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
932 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             VAN HORNE               42.01N 92.09W
04/14/2012  E0.25 INCH       BENTON             IA   EMERGENCY MNGR

            PEA SIZED HAIL LASTING ONLY A FEW MINUTES.

&&

SCHULTZ

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 9:03 PM CDTSevere Thunderstorm WarningDVNCedar, Louisa, Muscatine, Scott43 min
Apr 14, 9:14 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Keokuk, Linn, Washington61 min
Apr 14, 9:26 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Washington64 min
Apr 14, 9:55 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Keokuk, Louisa, Washington65 min
Apr 15, 12:31 AM CDTSpecial Weather StatementDVNScott74 min
Apr 15, 3:28 AM CDTWind AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more19 hr
Apr 15, 11:10 AM CDTRiver Flood WarningDVNJohnson, Washington22 hr
Apr 15, 2:56 PM CDTSpecial Weather StatementDVNDes Moines, Henry, Lee, Van Buren64 min
Apr 15, 3:37 PM CDTSpecial Weather StatementDVNClinton, Des Moines, Louisa, Muscatine, Scott53 min
Apr 15, 4:18 PM CDTSpecial Weather StatementDVNCedar, Des Moines, Henry, Lee, Louisa, Muscatine and 2 more57 min
Apr 15, 5:16 PM CDTSpecial Weather StatementDVNClinton, Des Moines, Henry, Lee, Louisa, Muscatine and 1 more59 min
Apr 15, 5:59 PM CDTSpecial Weather StatementDVNDes Moines, Henry, Lee, Louisa, Muscatine2 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.